It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-13-2005, 08:39 PM   #1
Junior Member
(female)
 
Join Date: Aug 2005
Posts: 33
Trashley HB User
Angry Weight Gain

Well I have no idea if this is related to the birth control that I'm using, but I have gained 10 lbs (seriously) within the last week or two. Usually I gain 3 or 4 lbs normally, then lose it again, but I have not been losing this extra 10 lbs!

Well i am on depo-provera, the shot, I've been on it for nearly 2 years now and I'm sapouse to get off of it in about 3-6 months because it isn't recomended for long-term use. I have never gained weight during my time on the shot, but suddenly now I've gained this 10 lbs.

I'm really not sure if this is true but my friend said, that if you gain a lot of weight on birth control the doctors can give you this 'water pill' to help you lose that weight again. I wanted to know if this is true and if they'll give it to someone who's just above the line of being overweight.

I'm 14, though my doctor says I've developed the body of an adult, and I'm 5'4 weighing 142 lbs. (use to weigh around 130-135)

 
Old 08-13-2005, 09:42 PM   #2
Inactive
(female)
 
Join Date: Jul 2005
Posts: 152
SayMoo HB User
Re: Weight Gain

if what you gained is water weight then it'll come off as soon as you get off the shot.

 
Sponsors Lightbulb
   
Old 08-14-2005, 08:28 AM   #3
Senior Veteran
(female)
 
Join Date: Aug 2004
Location: Suburban P
Posts: 1,894
GLSheridan HB User
Re: Weight Gain

Quote:
Originally Posted by Trashley
Well I have no idea if this is related to the birth control that I'm using, but I have gained 10 lbs (seriously) within the last week or two. Usually I gain 3 or 4 lbs normally, then lose it again, but I have not been losing this extra 10 lbs!

Well i am on depo-provera, the shot, I've been on it for nearly 2 years now and I'm sapouse to get off of it in about 3-6 months because it isn't recomended for long-term use. I have never gained weight during my time on the shot, but suddenly now I've gained this 10 lbs.

I'm really not sure if this is true but my friend said, that if you gain a lot of weight on birth control the doctors can give you this 'water pill' to help you lose that weight again. I wanted to know if this is true and if they'll give it to someone who's just above the line of being overweight.

I'm 14, though my doctor says I've developed the body of an adult, an
d I'm 5'4 weighing 142 lbs. (use to weigh around 130-135)
Considering your age, the weight gain is probably due to maturation/puberty. Birth control, especially the shot is linked to weight gain. Have you tried exercising and changing your diet to try to loose the weight?

If the weight is from fat, muscle, bone, etc, no amount on diuretic is going to help. Diuretics will only help flush water from the body. And, it's not without side effects to do that, either, and I'd imagine that any good doctor would hesitate to prescribed them to a young girl who's still growing.

 
Old 08-14-2005, 11:53 AM   #4
Junior Member
(female)
 
Join Date: Aug 2005
Posts: 33
Trashley HB User
Re: Weight Gain

Yeah I thought so. I'm not sure if it's water-weight. But I have noticed my measurments have changed though I still wear the same size. (wich i perfere a slightly baggy fit)

And I don't need to grow anymore! What left is there to grow for! I havn't gotten any taller, my feet - same size for years, clothes size same for years, my eye sight, has changed little. I use to grow like crazy when I was younger, no I'm kinda like, not lol.

It doesn't worry me that much, just kinda annoying knowing that I now top the scales at 140. eh.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
does iron supplements leads to weight gain? Sinjason Anemia 12 06-01-2009 01:16 PM
weight gain fro Azor? Flutterbye77 High & Low Blood Pressure 1 08-05-2008 03:49 PM
fibro and weight gain gorgee Fibromyalgia 9 06-13-2008 07:02 PM
Skinny female LF Weight Gain Help! leopardprint Exercise & Fitness 5 04-18-2008 04:46 PM
weight gain and eating disorder melly3407 Bipolar Disorder 7 08-08-2007 12:16 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Kszan (36), KREgirl09 (6), lorileamc (5), Princesa (5), Titchou (3), Seraph (3), Remod (3), janewhite1 (2), Chantal6 (2), writeleft (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (904), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 11:56 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!